An uncomfortable sensation at the end of urination is a common symptom that can be very worrying. It’s often accompanied by discomfort and a feeling of fullness in the bladder, even after you’ve just peed. Female patients may also feel a pulsing sensation in their vagina. So what’s causing this tingling sensation and what can you do about it?
I Have a Weird Feeling After I Pee - Why?
Urinary tract infection (UTI)
A UTI may be the cause of the tingling sensation after urination. Female patients are particularly susceptible to UTIs, due to a short urethra situated near the vagina. Common symptoms of UTIs include an increase in the frequency and urgency of urination, with a persistent urge even after passing certain amounts of urine. You may find that it hurts to pee at the end; women often experience additional pelvic pain. Patients may produce unpleasant-smelling, cloudy urine, sometimes occurring alongside pain in the suprapubic region. Blood in the urine may manifest as red, bright pink or cola-colored pee.
UTIs can be easily treated with antibiotics, but while you’re waiting for the drugs to take effect, you can ease your symptoms by drinking plenty of water to flush out the bacteria and dilute the urine. With the exception of cranberry juice, which some find can relieve UTI symptoms, avoid fruit juices, as well as alcohol and caffeine, until the infection is resolved. These drinks can cause bladder irritation, exacerbating your symptoms. A warm heating pad applied to your abdomen may ease bladder pressure and discomfort.
To prevent yourself contracting a UTI, make sure you go to the toilet before and after sex, and when you wipe your genital area, do it from front to back, not the other way around. You should also avoid bubble baths, or douching your vagina, as these can lead to irritation in the urethra and vagina. Wear loose cotton panties to allow your private area to breathe. If you think you have a UTI, your doctor will need to perform a urine analysis to detect for infection.
Infection or Sexually transmitted infections (STIs)
A tingling sensation after urination in females may indicate a vaginal infection, especially if there is isolated pain when peeing, without an increase in frequency or urgency.
STIs have similar symptoms to UTIs, so you’ll need to see a doctor, who’ll do a physical examination and possibly urinalysis to find out what you have. Blood in the urinary tract may have come from the vagina, due to menstrual cycle bleeding, irritation of the external genitalia or an STI. Additional STI symptoms include pain, itching, sores, and unpleasant discharge from the urethra or vagina.
What Are Other Causes for Weird Feeling After I Pee?
Below are the experience of others which provide more explanation for possible causes of weird feeling after peeing:
“This happened to my sister. It turned out she was allergic/sensitive to the red dye in medications and Kool-Aid, and this was causing her bladder wall to become inflamed. To get rid of the cystitis, she drank cranberry juice every day for about two weeks. It took about 3 or 4 days for her to get better. Now, she takes cranberry supplements occasionally to stop her symptoms coming back.”
"If you have lower back ache in addition to pain when you pee, you may have a kidney stone. This is particularly common in those who have previously had kidney stones, don’t drink enough water, or have a family history of this condition. You may also see blood in your urine."
What to Do About Weird Feeling After Peeing
If it hurts to pee at the end, you will probably need to see your doctor, particularly if your symptoms persist or are getting worse. However, sometimes there may be a tingling feeling when you pee straight after sex, which is associated with minor urethral irritation. This is nothing to be concerned about, and won’t require any specific intervention unless the feeling continues or is severe. If you do think that you may be suffering from a UTI or STI, you will need medical intervention, but the infection can be easily treated by your doctor with the appropriate antibiotics.